MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 421559
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant state: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.A batch record review was completed, and no discrepancies were found.Examples of the first piece dressings found within the batch record showed no evidence of foreign matter.Affected amount: 1 device.Convatec foam lite 10x10cm 1x10 ster eur was manufactured under system application product (sap) code 1713684 and lot number 3f03366 manufactured on 19 june 2023.System application product (sap) identifies the manufacture date as 18 june 2023, but the batch record confirms the manufacture of this product began on 19 june 2023.Lot # 3f03366 was sterilized under order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All results were within specification and products were released.No nonconformity was registered during the manufacturing process of lot 3f03366.This is the only complaint for the affected lot registered within database.2 photographs were received for this issue and have been evaluated in accordance with work instructions (wi).The photographs confirm the expected lot number, product and complaint issue.The foreign matter appears to be a dark hair that is stuck on the dressing pad at the edge beside the adhesive border.Based upon the dressing size, the hair is estimated as being 10mm-15mm long.A nonconformity (nc) / corrective action / preventive actions (capa) was not raised for this issue as it is identified to be below acceptable quality levels (aqls).The acceptable quality levels (aqls) from process instruction identify contamination as 0.40, with an accept 5 and reject 6 based upon a sample of 500 secondary packs and batch size of 9720 secondary packs.As only 5 packs remain in distribution center (dcs), it is likely over 500 packs have been exhausted.A single primary pack has been reported for foreign matter, so this issue remains below acceptable quality levels (aqls) and no corrective action / preventive actions (capa) new is necessary at this time.The hair appears to be fairly short, and it is possible that the hair could have originated from an exposed part of the required controlled environment coverings, e.G.Eyelashes, eyebrows.Previous complaints have warranted a nonconformity (nc) and investigation (tw1581999 and tw1582712) to identify how a hair could have been sealed into the primary sachet.It was confirmed current personal protective equipment (ppe) is suitable for use in the controlled environment, but it does allow movement which may allow loose hairs to transfer onto garments and in turn may transfer onto material and products while working in the controlled environment.Hair may also be transferred from supplier materials which cannot be ruled out as a possible cause.Good manufacturing practice (gmp) audits are regularly conducted to ensure all good manufacturing practice (gmp) activities are being followed.This single hair would also not have been visible at the time the dressings were manually inspected as the dressing pad faces the inside of the primary sachet and is therefore not visible.As this is the only affected dressing, the issue does not exceed acceptable quality levels (aqls), no further investigation is necessary.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by the nurse that one product out of the box of ten had a small, black hair on the sterile part of a new bandage.The product was not used by patient.The photographs depicting the issue were received from the complainant.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key20083895
Report Number1000317571-2024-00071
Device Sequence Number7688351
Product Code NAC
UDI-Device Identifier00768455142231
UDI-Public00768455142231
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number421559
Device Lot Number3F03366
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Initial Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown